Alert archive / Washington / Gale Warnings in 2011
Gale Warning 25, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 2, 2011, 3:10 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 3:10 PM PST (23:10 UTC)
- Expired
- Mar 2, 2011, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
625 WHUS76 KSEW 022310 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 310 PM PST WED MAR 2 2011 PZZ130-150-153-156-170-173-176-030715- /O.CAN.KSEW.SR.W.0003.000000T0000Z-110303T0000Z/ /O.NEW.KSEW.GL.W.0025.110302T2310Z-110303T0200Z/ /O.NEW.KSEW.SC.Y.0658.110303T0200Z-110303T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 310 PM PST WED MAR 2 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING ...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM WEDNESDAY UNTIL 6 AM PST THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. * WIND...SOUTHERLY 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-135-030715- /O.CAN.KSEW.GL.W.0023.000000T0000Z-110303T0200Z/ /O.NEW.KSEW.SC.Y.0658.110302T2310Z-110303T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 310 PM PST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WIND...SOUTH WIND 20 TO 30 KNOTS EASING TO 10 TO 20 KNOTS AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-030715- /O.CAN.KSEW.GL.W.0024.000000T0000Z-110303T0200Z/ /O.NEW.KSEW.SC.Y.0658.110302T2310Z-110303T0800Z/ ADMIRALTY INLET- 310 PM PST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WIND...SOUTH WIND 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-030715- /O.NEW.KSEW.SC.Y.0658.110302T2310Z-110303T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 310 PM PST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...SOUTHWEST WIND 15 TO 25 KNOTS BECOMING SOUTHEAST 5 TO 15 KNOTS AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-030715- /O.EXT.KSEW.RB.Y.0015.000000T0000Z-110304T0000Z/ GRAYS HARBOR BAR- 310 PM PST WED MAR 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. * SEAS...COMBINED SEAS 15 FEET SUBSIDING TO 10 TO 12 FEET WEDNESDAY EVENING. THURSDAY COMBINED SEAS 8 FEET BUILDING TO 10 FEET DURING THE EBBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 2, 11:20 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 2, 11:20 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...ADDED AVALANCHE SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
1120 AM PST WED MAR 2 2011
.SYNOPSIS...A VIGOROUS FRONT MOVED THROUGH WESTERN WASHINGTON AROUND
DAYBREAK THIS MORNING. A STRONG LOW PRESSURE SYSTEM IS OFFSHORE. IT
WILL BE WINDY ACROSS WESTERN WASHINGTON TODAY. A SHOWERY AIR MASS
WILL BE OVER THE REGION THROUGH THURSDAY. ANOTHER FRONT WILL BRING
RAIN AND WIND FRIDAY NIGHT. EXPECT DRIER WEATHER SUNDAY THROUGH
TUESDAY AS THE STORM TRACK SHIFTS SOUTH OF THE AREA.
&&
.SHORT TERM...SLY PRES GRADIENTS HAVE INCREASED THIS MORNING AS THE
LOW AND FNTL SYS MOVE NORTH. THE WATER VAPOR IMAGE IS MORE
IMPRESSIVE THAN THE IR WITH THE AREA OF DRY AIR OVER THE COAST AND
THE WA COASTAL AND OFFSHORE WATERS AT 830AM...A GOOD INDICATION
THAT THE STRONGER WINDS ALOFT MAY MIX DOWN A BIT TOWARD THE
SURFACE IN THE WAKE OF THE FRONT. THE RADAR VELOCITY SHOWS THIS
HAPPENING AROUND HOOD CANAL...AND WITH A FEW SPOTTER REPORTS COMING
IN HERE AND THERE WITH WINDY CONDITIONS I GAVE ALL THE INLAND ZONES
A WIND ADVISORY FOR LOCAL GUSTS TO 50 MPH WHICH CAN SNAP SOME TREE
LIMBS AND GIVE LOCAL POWER OUTAGES...THE OLM-BLI
GRADIENT WAS +8MB AT 9AM. THERE ARE NOT A GREAT DEAL OF SHOWERS ON
THE RADAR BUT THOSE MAY FILL IN A BIT...I DON'T EXPECT TO UPDATE THE
FCST FOR ALL THE SUNBREAKS...THE WINDY CONDITIONS ARE THE MAIN
WEATHER STORY TODAY.
THE BENT BACK OCCLUSION COMES ACROSS 130W ARND 48N AT 9AM...THERE IS
A BROAD AREA OF COLD CU PUSHING INTO THE WA COAST. THE STORM WARNING
FOR THE COASTAL WATERS GOES WELL WITH THE HIGH WIND WARNING ON THE
COAST FOR THE LAND AREA...AST-UIL PEAKED AT +8.3MB AROUND
DAYBREAK...THE STRONGEST GUSTS FROM HERE ON AT THE COAST MAY COME
WITH SHOWERS OR SQUALLS. IT WILL LIKELY SETTLE DOWN THIS AFTERNOON
SO THAT THE HIGH WIND WARNING MAY NOT HAVE TO GO TIL ITS SCHEDULED
EXPIRATION AT 6PM...I WILL DECIDE ABOUT THAT WITH THE AFTERNOON FCST
PACKAGE ARND 3PM. 19
.LONG TERM...SHOWERS WILL BE DECREASING ON SATURDAY BEHIND THE
FRIDAY NIGHT FRONT. WHILE DETAILS AND SPECIFICS ARE UNCERTAIN...LONG
RANGE MODELS CONTINUE TO SHOW A SPLIT FLOW PATTERN DEVELOPING EARLY
NEXT WEEK WHICH WOULD RESULT IN MAINLY DRY WEATHER FOR WESTERN
WASHINGTON. SCHNEIDER
&&
.HYDROLOGY...A RELATIVELY WET PATTERN IS EXPECTED TO CONTINUE FOR
THE NEXT WEEK AS A SERIES OF FRONTS MOVE THROUGH BUT SNOW LEVELS
WILL REMAIN LOW. THIS IS NOT A FAVORABLE PATTERN FOR RIVER FLOODING.
FLOODING IS NOT EXPECTED ON AREA RIVERS...INCLUDING THE GREEN
RIVER...FOR THE NEXT 10 DAYS. SCHNEIDER
&&
.AVIATION...OCCLUDED FRONT HAS MOVED EAST OF THE TERMINALS AS OF
17Z. STRONG WINDS ALOFT WITH THE WINDS AT 2000 FEET SOUTHWESTERLY
40-60 KNOTS. THESE WINDS WILL EASE LATER THIS AFTERNOON.
PRESSURE GRADIENTS INCREASING RAPIDLY BEHIND THE FRONT THIS MORNING
WITH SOUTHERLY WINDS OF 15 TO 25 KNOTS WITH GUSTS AS HIGH AS 45
KNOTS. GRADIENTS RELAXING LATER THIS AFTERNOON WITH THE WINDS EASING
AT THAT TIME. SATELLITE IMAGERY SHOWS PLENTY OF CU BEHIND THE FRONT
AND THIS WILL FILL IN OVER THE AREA LATER THIS MORNING INTO THIS
AFTERNOON WITH CEILINGS GENERALLY IN THE 35000-5000 FOOT RANGE.
LITTLE CHANGE IN THE CEILINGS EXPECT THROUGH THE EVENING HOURS INTO
THURSDAY MORNING. THE WINDS...BOTH AT THE SURFACE AND ALOFT...WILL
EASING TONIGHT INTO THURSDAY MORNING.
KSEA...STRONG WINDS ALOFT...SOUTHWEST 40-60 KNOTS AT 2000
FEET...WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE EASING LATE
AFTERNOON. WINDS AT THE SURFACE SOUTHERLY 20 GUST TO 30 KNOTS
THROUGH EARLY AFTERNOON THEN SLOWLY EASING. CLOUDS HAVE SCATTERED
OUT BEHIND THE FRONT BUT THE SC DECK WILL FILL BACK IN BY EARLY
AFTERNOON BUT CEILINGS SHOULD REMAIN IN THE 3500-5000 FOOT RANGE ALL
THE WAY THROUGH THURSDAY MORNING. FELTON
&&
.MARINE...A 963 MB LOW ABOUT 200 NM WEST OF TOFINO WILL CONTINUE
MOVING NORTH REACHING THE QUEEN CHARLOTTE SOUND LATE THIS AFTERNOON.
THE ASSOCIATED OCCLUDED FRONT HAS ALREADY MOVED EAST OF THE WATERS
THIS MORNING. STORM FORCE WINDS OVER THE COASTAL WATERS WITH
COMBINED SEAS OVER 20 FEET INTO THE AFTERNOON HOURS. WINDS AND SEAS
WILL EASE MID AFTERNOON INTO THE EVENING HOURS. GALES OVER THE
REMAINDER OF THE WATERS INTO THE AFTERNOON HOURS. WINDS WILL BEGIN
TO EASE OVER THE INTERIOR WATERS BY LATE AFTERNOON. SURFACE PRESSURE
GRADIENTS WILL CONTINUE TO RELAX THIS EVENING INTO THURSDAY MORNING
AS THE LOW MOVES NORTH AND WEAKENS. ANOTHER FRONTAL SYSTEM AFFECTING
THE AREA ON FRIDAY WITH A ROUND OF GALE FORCE WINDS FOR THE COASTAL
WATERS. FELTON
&&
.AVALANCHE...WARNING REMAINS IN EFFECT WITH MORE SNOW AND STRONG
WINDS FOLLOWING BRIEF AND LIMITED WARMING EARLY WEDNESDAY. NEW WIND
DRIVEN SNOW ADDING MORE LOAD TO AN ALREADY OVERSTRESSED SNOWPACK
WITH MULTIPLE BURIED WEAK LAYERS. HUMAN TRIGGERED AVALANCHES LIKELY
TO VERY LIKELY DEPENDING ON ASPECT AND ELEVATION...WITH SOME
SENSITIVE SURFACE SLIDES POSSIBLY TRIGGERING ISOLATED DEEPER
RELEASES THAT MAY INVOLVE MORE OF THE 4 TO 8 FEET OF SNOW RECEIVED
DURING PAST TWO PLUS WEEKS ABOVE AN OLD MAJOR CRUST. WHILE
DECREASING AND MORE SHOWERY SNOWFALL LATE WEDNESDAY SHOULD ALLOW FOR
A SLIGHT AND TEMPORARY DANGER DECREASE OVERNIGHT THAT DROPS BELOW
WARNING CRITERIA...MORE SNOW WITH SLIGHTLY LESS WIND ON THURSDAY
SHOULD AT LEAST MAINTAIN CONSIDERABLE TO HIGH DANGER IN MOST STEEPER
WIND AFFECTED TERRAIN. THIS REMAINS A POOR TIME TO BE AGGRESSIVE AND
CHALLENGE BACK COUNTRY CONDITIONS. MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST...AND A WIND
ADVISORY IS IN EFFECT FOR THE REMAINDER OF WESTERN WASHINGTON EXCEPT
FOR THE EAST STRAIT OF JUAN DE FUCA ZONE.
PZ...STORM WARNINGS REMAIN IN EFFECT FOR THE COASTAL WATERS AND WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA THRU THIS AFTERNOON.
A GALE WARNING REMAINS IN EFFECT FOR THE REMAINDER OF THE
WATERS.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS HARBOR
BAR CONDITIONS THRU LATE TONIGHT.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Mar 2, 9:10 AM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST WED MAR 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 3 SW BRINNON 47.65N 122.94W
03/02/2011 M50 MPH JEFFERSON WA TRAINED SPOTTER
SUSTAINED 35 MPH GUSTING TO 50 MPH OUT OF THE SOUTH.
SPOTTER ELEVATION 700 FEET ALONG THE HOOD CANAL.
0900 AM NON-TSTM WND GST 2 WNW ANACORTES 48.50N 122.66W
03/02/2011 M51 MPH SKAGIT WA TRAINED SPOTTER
SPOTTER REPORTED SE WINDS SUSTAINED 30-35MPH WITH GUSTS
TO 51 MPH.
&&
DDAMICOLocal storm report, Mar 2, 12:13 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1213 PM PST WED MAR 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM NON-TSTM WND GST 6 NE BELLINGHAM 48.80N 122.37W
03/02/2011 M52 MPH WHATCOM WA TRAINED SPOTTER
GUST 52 AT 917AM AND GUST 46 AT 1052AM.
&&
MMThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:31 AM PST | Wind Advisory | SEW | San Juan | 6 hr |
| Mar 2, 11:57 AM PST | Gale Warning | SEW | 3 hr | |
| Mar 2, 3:10 PM PST | Small Craft Advisory | SEW | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.